MAUDE Adverse Event Report: INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE

INTERRAD MEDICAL SECURACATH; SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Model Number SCR-01
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On april 18th, 2019, interrad medical received a user facility report regarding a 7f securacath device occluding flow when placed on a bard 7f dl hickman catheter.Interrad medical reached out to the user facility and was able to have the device returned for evaluation.The evaluation included a review of internal documents, physical examination of the device and type of catheter involved.There were no concerns identified with the internal document review and there were no indications of any manufacturing defects or anomalies with the securacath device.The bard 7f dl hickman catheter was evaluated and found to have 2 significantly different catheter outer diameters (ods).The distal segment of the catheter was approximately 7f (2.3mm) od, but the proximal segment near the cuff was 10.2f (3.4mm) od.The correct size securacath device for the 7f hickman catheter proximal to the cuff would be a 10f securacath device.Per the securacath instructions for use, "select the appropriate size securacath device to match the catheter diameter.If catheter is labeled with half french size, use the closest smaller size securacath".This was not a malfunction of the securacath device and no injury was reported.This is being reported to provide a response to the user facility report of a securacath device malfunction (medwatch report #(b)(4)).The conclusion of interrad medical's evaluation is that there was not a malfunction of the device but the cause of the issue was the incorrect securacath size being selected due to the location where the securacath was being placed on the catheter.The bard 7f dl hickman has a larger od proximal to the cuff where the securacath would be placed then the labeled french size indicates.The package label for this catheter does indicate the different dimensions in millimeters for the larger and smaller ods in a diagram on the package label.
 
Event or Problem Description
After inserting a bard 7f dl hickman catheter a 7f securacath device was placed and noted the lines were occluded.The securacath device was removed without further incident and saved.

Brand Name
SECURACATH
Common Device Name
SUBCUTANEOUS ENGINEERED STABILIZATION DEVICE
Manufacturer (Section D)
INTERRAD MEDICAL
181 cheshire lane
suite 100
plymouth MN 55441 5468
MDR Report Key8724637
Report Number3007795799-2019-00003
Device Sequence Number13954056
Product Code OKC
UDI-Device Identifier00865382000242
UDI-Public(01)00865382000242(17)201031(10)A1850
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K180769
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type User Facility
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberSCR-01
Device Catalogue Number400120
Device Lot NumberA1850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1